Alert archive / South Carolina / Flash Flood Warnings in 2014

Flash Flood Warning 19, NWS Charleston, SC

August 10, 2014Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this flash flood warning at Aug 10, 2014, 5:07 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2014, 5:07 PM EDT (21:07 UTC)
Expired
Aug 10, 2014, 6:00 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

What was reported inside it

TimeReportWhereRemark
Aug 10, 5:12 PM EDTFLASH FLOODNorth Charleston, SCWATER STILL AT LEAST 2 FEET DEEP ON RIVERS AVE NEAR 526.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
342 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WGUS52 KCHS 102107
FFWCHS
SCC015-019-035-102200-
/O.NEW.KCHS.FF.W.0019.140810T2107Z-140810T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
507 PM EDT SUN AUG 10 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EXTREME SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH
  CAROLINA...

* UNTIL 600 PM EDT

* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THAT VERY HEAVY RAIN HAD SHIFTED OUT OF THE WARNING AREA.          
  HOWEVER...FLASH FLOODING PERSISTED. 

  EVEN THROUGH RAINFALL RATES HAD DIMINISHED SIGNIFICANTLY ACROSS    
  THE WARNING AREA...SOME ROADS REMAINED CLOSED DUE TO HIGH WATER    
  PRODUCED BY EARLIER HEAVY RAIN. FLASH FLOODING WILL PERSIST UNTIL  
  6 PM EDT. 

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  MOUNT PLEASANT REGIONAL AIRPORT...SHADOWMOSS...DON HOLT BRIDGE...
  I-26/I-526 INTERCHANGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3301 7952 3303 7952 3301 7956 3295 7961
      3293 7957 3291 7957 3275 7984 3278 7990
      3277 7992 3276 7987 3268 7989 3254 8018
      3287 8018 3288 8010 3294 8009 3320 7966
      3302 7949 3301 7949

$$
1 follow-up statement
520 
WGUS72 KCHS 102159
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT SUN AUG 10 2014

SCC015-019-035-102209-
/O.EXP.KCHS.FF.W.0019.000000T0000Z-140810T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
559 PM EDT SUN AUG 10 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM EDT FOR FOR SOUTHERN
BERKELEY...EASTERN CHARLESTON AND EXTREME SOUTHEASTERN DORCHESTER
COUNTIES...

ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND 
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST ON ROADS AND 
IN OTHER LOW-LYING AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY 
TUNED TO NOAA WEATHER RADIO ALL-HAZARDS FOR THE LATEST WEATHER 
INFORMATION.

LAT...LON 3301 7952 3303 7952 3301 7956 3295 7961
      3293 7957 3291 7957 3275 7984 3278 7990
      3277 7992 3276 7987 3268 7989 3254 8018
      3287 8018 3288 8010 3294 8009 3320 7966
      3302 7949 3301 7949

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 4:36 PM EDT, 31 minutes earlier.

Area forecast discussion, Aug 10, 4:36 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT SUN AUG 10 2014

.SYNOPSIS...
A STATIONARY FRONT WITH UNSETTLED WEATHER WILL REMAIN OVER OR
NEAR THE AREA INTO MONDAY...THEN BECOME ILL-DEFINED DURING THE
MIDDLE OF THE WEEK. A COLD FRONT MAY THEN CROSS THE REGION BY LATE
WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A STATIONARY FRONT AND WEAK AREA OF LOW PRESSURE WILL PERSIST OVER
THE AREA...POSSIBLY SHIFTING A BIT BACK SOUTH AND EAST TOWARD
SOUTHEAST GEORGIA AS A WEAK SHORTWAVE ALOFT MOVES OFFSHORE.
UNUSUALLY DEEP MOISTURE AND DECENT INSTABILITY THIS AFTERNOON WILL
ALLOW FOR SOME HEAVY RAINFALL AND LOCALIZED FLOODING AND THE FLASH
FLOOD WATCH WILL REMAIN IN EFFECT THROUGH MIDNIGHT. HEAVY RAIN IN
URBAN COASTAL AREAS COULD ALSO POSE A FLOOD CONCERN AROUND THE
EVENING HIGH TIDE. AFTER THIS TIME THE CHANCE OF RAIN WILL GO DOWN
AND THUS ALSO THE RISK FOR FLOODING...THUS THE EARLIER ENDING OF
THE FLASH FLOOD WATCH. LATER TONIGHT WE CANNOT RULE OUT FLOODING
RAINS...MAINLY NEAR THE COAST...BUT THE CHANCES APPEAR TO BE TOO
LOW TO WARRANT MAINTAINING THE WATCH ALL NIGHT. SEE THE HYDROLOGY
SECTION BELOW FOR ADDITIONAL INFO ON THE POTENTIAL FOR FLASH
FLOODING AND QPF AMOUNTS. ONCE AGAIN WE SHOULD SEE SOME LOW CLOUDS
AND FOG INLAND THE LATTER PORTION OF THE NIGHT GIVEN THE ABUNDANT
RAINFALL AND LOW-LEVEL MOISTURE IN PLACE. LOWS SHOULD RANGE FROM
THE LOWER TO MID 70S INLAND TO UPPER 70S AT THE COAST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...THE LARGE SCALE PATTERN ALOFT WILL START TO UNDERGO SOME
AMPLIFICATION AS SHORT WAVE ENERGY DROPS SE THROUGH THE NORTHERN
PLAINS AND UPPER MIDWEST. MEANWHILE THE PERSISTENT STATIONARY FRONT
WILL BE SITUATED ROUGHLY IN AN EAST-WEST ORIENTATION AND NEAR THE
SOUTHERN PART OF THE CHARLESTON QUAD-COUNTY AREA IN THE MORNING.
SUBTLE IMPULSES WITHIN THE WEST-NW FLOW ALOFT WILL TRIGGER THE
FORMATION OF WEAK WAVES OF LOW PRESSURE ALONG THE FRONT. WHILE THE
FRONT WILL ATTEMPT TO LIFT NORTH DURING THE AFTERNOON...RAIN-COOLED
AIR THAT DEVELOPS WILL TEND TO PUSH IT SOUTH. FIGURE THAT OVERALL
THERE IS LITTLE MOVEMENT TO THE FRONT...PROBABLY JUST OSCILLATING
THROUGH THE DAY. THESE CONDITIONS WILL SUPPORT YET ANOTHER FAIRLY
ACTIVE DAY WITH CONVECTION WITH PWATS AGAIN FAR ABOVE NORMAL AT 2 TO
2 1/4 INCHES. THERE IS VIRTUALLY NO FLOW WITHIN THE 925-700 HPA
LEVEL SUGGESTIVE OF LITTLE TO NO STORM MOVEMENT. INSTEAD
BACK-BUILDING AND TRAINING OF CELLS WILL OCCUR...LEADING TO HEAVY
RAINFALL AND THE RISK FOR FLASH FLOOD ADVISORIES AND POSSIBLE FLASH
FLOOD WARNINGS. WITH THE SYNOPTIC FORCING FROM THE STATIONARY FRONT
AND ANY WAVES OF LOW PRESSURE...PLUS THE SEA BREEZE BOUNDARY AND
CONVECTIVELY DRIVEN OUTFLOWS THERE CERTAINLY COULD BE A NEED FOR
ANOTHER FLASH FLOOD WATCH. HOWEVER...WE DON/T WANT TO BROAD BRUSH THE
ENTIRE FORECAST REGION WITH THE WATCH AT THIS TIME. HPC GUIDANCE
DOESN/T PROJECT ANYTHING MORE THEN ABOUT 1/2 TO 1 INCH AREAL
AVERAGES. PLUS THERE WILL LIKELY BE ABOUT A 12-18 HOUR PERIOD OF NO
RAINFALL FROM LATER TONIGHT INTO MONDAY MORNING...THUS WE WILL DEFER
ANY AREAL WATCH TO THE EARLY MORNING FORECASTERS. WE WILL HOWEVER
MENTION HEAVY RAIN AT TIMES IN THE GRIDDED FORECAST ELEMENTS AND IN
THE HAZARDOUS WEATHER OUTLOOK. THE SEVERE POTENTIAL LOOKS TO BE
CLOSE TO ZERO GIVEN THE ABUNDANT MOISTURE. BUT A ISOLATED WET
MICROBURSTS CAN/T BE ENTIRELY RULED OUT. POPS WILL BE HELD TO 20-30
PERCENT IN THE MORNING BEFORE WE ACHIEVE OUR CONVECTIVE TEMPS IN THE
MID AND UPPER 80S. COVERAGE WILL THEN INCREASE INTO THE HIGH CHANCE
AND LIKELY RANGE FOR THE AFTERNOON...WITH GREATEST COVERAGE ALONG
THE SOUTHERN AND EASTERN ZONES. JUST LIKE RECENT DAYS THE DIURNAL
TEMP CURVE WILL BECOME DISTURBED BY CONVECTION...AND WE HAVE TRENDED
AFTERNOON TEMPS IN THAT DIRECTION. PRIOR TO THEN THOUGH WE LOOK FOR
MAX TEMPS IN THE UPPER 80S/LOWER 90S AWAY FROM THE COAST.
SHOWERS/T-STORMS WILL WANE DURING THE LATE EVENING AND OVERNIGHT AS
A MORE CONSOLIDATED...ALBEIT A WEAK WAVE OF LOW PRESSURE...PULLS
INTO THE ATLANTIC. WE WILL NEED MAINTAIN A WEATHER WATCH FOR INLAND
FOG AGAIN. IT/LL BE NEAR OR AT 100 PERCENT RH AND MAKE FOR AN
EXTREMELY WARM AND MUGGY NIGHT.

TUESDAY...THE AXIS OF THE AMPLIFYING UPPER TROUGH WILL EXTEND DOWN
THE EAST COAST...WITH ASSOCIATED SHORTWAVE ENERGY PICKING UP THE
SURFACE LOW AND DRIVING IT NORTHEAST AND OFF THE MID ATLANTIC COAST
BY THE NIGHTTIME HOURS. SUFFICIENT DEEP MOISTURE AND CONVERGENCE
FROM THE SYNOPTIC SCALE FEATURES WILL PROVIDE THE NECESSARY
INGREDIENTS TO ONCE AGAIN SUPPORT RAIN CHANCES IN THE 50 PERCENT
RANGE...ESPECIALLY ALONG AND TO THE SOUTH OF THE TRAILING/WEAK
FRONT. STORM MOTIONS ARE NOTABLY FASTER THAN THE PREVIOUS
DAY...HOWEVER PRECIPITABLE WATER VALUES WILL STILL BE ABOVE 2.0
INCHES. THUS...HEAVY DOWNPOURS AND ISOLATED LOCALIZED FLOODING ARE
STILL POSSIBLE...ESPECIALLY WHERE BOUNDARY INTERACTIONS OCCUR. THERE
IS A LITTLE MORE MID AND UPPER WIND FLOW AND SOME DRIER AIR ALOFT SO
THERE MIGHT BE A NON-ZERO RISK FOR ISOLATED SEVERE STORMS WHERE
UPDRAFT STRENGTH IS MAXIMIZED BY BOUNDARY INTERACTIONS. TEMPERATURES
WILL REACH THE LOWER 90S AWAY FROM THE LOCALLY COOLER COASTLINE
UNDER MOSTLY CLOUDY SKIES. BEST SHOWER/THUNDERSTORM COVERAGE WILL
SHIFT TO THE COASTAL AREAS AND NEARBY WATERS OVERNIGHT.

WEDNESDAY...THE STRENGTHENING SURFACE LOW WILL HAVE LIFTED WELL TO
THE NORTHEAST OF THE AREA BY MID WEEK...WITH A DIFFUSE BOUNDARY
AND SURFACE TROUGH LINGERING ALONG THE COAST IN ITS WAKE. DRIER
HIGH PRESSURE WILL STRUGGLE TO MAKE SIGNIFICANT PROGRESS TOWARD
THE SOUTHEAST COAST FROM THE OHIO AND TENNESSEE VALLEYS...ALLOWING
A REMNANT BAND OF THE DEEP MOISTURE TO PERSIST ACROSS COASTAL AND
SOUTHERN COUNTIES. WILL TREND RAIN CHANCES DOWNWARD COMPARED TO
PREVIOUS DAYS DUE TO THE WEAKENING SYNOPTIC FEATURES...YET
MAINTAIN SOLID CHANCE POPS IN THE 30 TO 40 PERCENT RANGE DURING THE
DAYTIME HOURS. AS WITH PREVIOUS DAYS...THUNDERSTORM COVERAGE WILL
DIMINISH FROM WEST TO EAST DURING THE EVENING AND NIGHTTIME PERIODS.
HIGH TEMPERATURES WILL REACH THE LOWER 90S INLAND...WITHIN A DEGREE
OR TWO OF SEASONAL NORMALS FOR EARLY/MID AUGUST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE FORECAST AREA WILL GENERALLY REMAIN BETWEEN A BROAD UPPER
TROUGH STRETCHING DOWN MUCH OF THE EASTERN UNITED STATES AND AN
UPPER RIDGE SUPPRESSED WELL TO THE SOUTH OVER FLORIDA AND
EVENTUALLY THE GULF OF MEXICO. A MORE WELL-DEFINED COLD FRONT
REPRESENTING THE LEADING EDGE OF DRIER HIGH PRESSURE WILL SHIFT
TOWARD THE SOUTHEAST STATES BY THURSDAY...POSSIBLY STALLING TO THE
EAST/SOUTHEAST FRIDAY. ALTHOUGH THE SURFACE HIGH WILL BE WEAKENING
AS IT SHIFTS INTO THE AREA LATE THIS WEEK...EXPECT IT TO PROVIDE
SUFFICIENT DRIER AIR TO SUPPORT A MORE SEASONAL CONVECTIVE
COVERAGE SCENARIO THROUGH THE WEEKEND. HAVE THUS INDICATED RAIN
CHANCES BACK TO THE SLIGHT CHANCE TO LOW CHANCE RANGE DURING THE
CLIMATOLOGICALLY FAVORED AFTERNOON HOURS EACH DAY FROM THURSDAY
THROUGH SUNDAY. DEWPOINTS WILL DECREASE A BIT DURING THE EXTENDED
PERIOD...HOWEVER THERE WILL BE LITTLE NOTABLE CHANGE IN THE
OVERALL HIGH TEMPERATURE RANGE. TEMPERATURES WILL PEAK IN THE
LOWER 90S INLAND EACH AFTERNOON.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SIMILAR PATTERN COMPARED TO YESTERDAY WILL SUPPORT WIDESPREAD
SHOWERS AND THUNDERSTORMS OVER THE AREA TODAY...STARTING NEAR
KCHS AND THEN AFFECTING KSAV AROUND 21Z. BEST CHANCES WILL COME PRIOR
TO 00Z BUT CANNOT RULE OUT SOME IMPACTS AFTER THAT AND POSSIBLY
EVEN OVERNIGHT. TOWARD DAYBREAK LOW CLOUDS AND FOG LOOK TO
DEVELOP...PROBABLY STAYING MVFR...BUT MAYBE MORE PREVAILING AND
LASTING LONGER THAN THE 18Z TAFS SUGGEST.

EXTENDED AVIATION OUTLOOK...A DECENT SHOT OF SEVERAL HOURS OF FLIGHT
RESTRICTIONS IN SCATTERED TO NUMEROUS SHRA/TSRA MONDAY AFTERNOON AND
EVENING. THEN SCATTERED AND MAINLY DIURNAL SHRA/TSRA WITH BRIEF
PERIODS OF FLIGHT RESTRICTIONS TUESDAY THROUGH THURSDAY.

&&

.MARINE...
TONIGHT...NO SIGNIFICANT WIND/SEA ISSUES WITH A STATIONARY FRONT
LINGERING OVER THE AREA. WINDS GENERALLY VARIABLE 10 KT OR LESS
WITH SEAS 1-2 FT. HOWEVER...SOME STRONG STORMS WITH HEAVY
RAIN...CLOUD TO WATER LIGHTNING AND GUSTY WINDS ARE POSSIBLE.

MONDAY AND TUESDAY...A MEANDERING WEAK FRONT WILL PERSIST OVER OR
NEAR THE MARINE ZONES THROUGH THE EARLY WEEK PERIOD...AS A WAVE OF
LOW PRESSURE EVENTUALLY LIFTS TO THE NORTHEAST AND OFF THE MID
ATLANTIC COAST. EXPECT WIND SPEEDS TO REMAIN 15 KT OR LESS AND SEAS
GENERALLY 2 TO 4 FT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE
POSSIBLE EACH DAY...AND SOME STORMS THAT DEVELOP OR MOVE OFFSHORE
FROM LAND AREAS COULD BECOME STRONG ENOUGH TO PRODUCE WINDS IN
EXCESS OF 30 OR 40 KT...HEAVY RAIN AND FREQUENT LIGHTNING. MARINE
WEATHER STATEMENTS AND/OR SPECIAL MARINE WARNINGS MAY BECOME
NECESSARY AT TIMES.

WEDNESDAY THROUGH THURSDAY...THE STATIONARY FRONT BECOMES DIFFUSE
BY MID WEEK AHEAD OF A COLD FRONT BY LATE IN THE PERIOD. THERE
WILL BE SOME TIGHTENING OF THE GRADIENT BETWEEN THE UPSTREAM FRONT
AND THE SUB-TROPICAL ATLANTIC RIDGE TO THE SOUTH/SOUTHEAST...YET
MARINE CONDITIONS WILL REMAIN BELOW ANY ADVISORY HEADLINES.
STRONGER THUNDERSTORMS WILL AGAIN PERIODICALLY OCCUR...ALTHOUGH
PERHAPS WITH LESS FREQUENCY THAN EARLIER IN THE WEEK.

&&

.HYDROLOGY...
SYNOPTIC AND MESOSCALE ATMOSPHERIC CONDITIONS WILL FAVOR
ADDITIONAL HEAVY RAINFALL...MAINLY THROUGH THIS EVENING. ALREADY
HAVE PICKED UP AROUND 3 INCHES IN NORTH CHARLESTON AT THE AIRPORT.
LOCALIZED AMOUNTS OF 6-8 INCHES CANNOT BE RULED OUT WHICH WOULD CREATE
SOME FLOODING...ESPECIALLY IN URBAN COASTAL AREAS SUCH AS DOWNTOWN
CHARLESTON AND SAVANNAH DUE TO THE HIGH ASTRONOMICAL TIDES.

&&

.TIDES/COASTAL FLOODING...
ANOTHER ROUND OF COASTAL FLOODING IS EXPECTED TONIGHT. MODERATE
COASTAL FLOODING IS LIKELY ALONG THE LOWER SC COAST WITH MINOR
FLOODING ALONG THE GEORGIA COAST. THERE IS ALSO THE RISK FOR HEAVY
RAIN AROUND THE HIGH TIDE WHICH WOULD EXACERBATE ANY FLOODING.

LINGERING INFLUENCES FROM THE RECENT PROXIGEAN SPRING TIDE WILL
CONTINUE TO GENERATE ELEVATED TIDES INTO EARLY THIS WEEK. SINCE ONLY
SMALL DEPARTURES ARE NEEDED ABOVE THE PREDICTED ASTRONOMICAL TIDE
VALUES TO RESULT IN AT LEAST SHALLOW COASTAL FLOODING...THIS WILL
LIKELY BOOST TIDE LEVELS ABOVE CRITICAL THRESHOLDS THROUGH TUESDAY.
THE BEST CHANCE FOR COASTAL FLOOD ADVISORIES WOULD BE DURING THE
EVENING HIGH TIDES. SHOULD HEAVY RAIN OCCUR AROUND THE TIMES OF THE
ELEVATED HIGH TIDES...RUNOFF WILL BE INHIBITED AND MORE SIGNIFICANT
FLOODING COULD OCCUR WITHIN THE COASTAL COMMUNITIES.

&&

.EQUIPMENT...
THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A
SIGNIFICANT MECHANICAL FAILURE. THE CURRENT ESTIMATE HAS THE RADAR
RETURNING TO SERVICE BETWEEN AUGUST 21 AND 25.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR GAZ087-088-
     099>101-114>119-137>141.
     COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR GAZ117-119-139-141.
SC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR SCZ040-
     042>045-047>052.
     COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR SCZ048>052.
MARINE...NONE.

&&

NEAR TERM...RJB
SHORT TERM...33
LONG TERM...
AVIATION...33/RJB
MARINE...33/RJB
HYDROLOGY...
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Aug 10, 3:53 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT SUN AUG 10 2014

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-112000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
353 PM EDT SUN AUG 10 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAIN...MORE HEAVY RAIN IS EXPECTED MONDAY AFTERNOON AND
EVENING WHICH COULD PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH
AND FLASH FLOOD WARNINGS MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ117-119-139-141-SCZ048>052-112000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
353 PM EDT SUN AUG 10 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAIN...MORE HEAVY RAIN IS EXPECTED MONDAY AFTERNOON AND
EVENING WHICH COULD PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH
AND FLASH FLOOD WARNINGS MAY BE REQUIRED.

COASTAL FLOODING...ASTRONOMICAL FACTORS AND PERIODS OF ONSHORE
WIND WILL KEEP TIDE LEVELS ELEVATED INTO TUESDAY. AT LEAST
SHALLOW SALT WATER FLOODING WILL OCCUR AROUND THE TIMES OF THE
EVENING HIGH TIDES AND COASTAL FLOOD ADVISORIES WILL LIKELY
EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-112000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
353 PM EDT SUN AUG 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN AND STRONG THUNDERSTORMS...NUMEROUS TO WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL AFFECT THE COASTAL WATERS THROUGH
TONIGHT. WIND GUSTS TO 35 KNOTS...FREQUENT CLOUD TO GROUND
LIGHTNING AND VISIBILITIES DROPPING TO LESS THAN 1 NM AT TIMES ARE
POSSIBLE. SPECIAL MARINE WARNINGS MAY BE NEEDED.

STAY TUNED TO NOAA WEATHER RADIO OR COAST GUARD BROADCASTS FOR THE
LATEST FORECAST AND WARNING INFORMATION FROM THE NATIONAL WEATHER
SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAIN AND STRONG THUNDERSTORMS...NUMEROUS SHOWERS AND
THUNDERSTORMS WILL AFFECT THE COASTAL WATERS MONDAY AND MONDAY
EVENING. WIND GUSTS TO 35 KNOTS...FREQUENT CLOUD TO GROUND
LIGHTNING AND VISIBILITIES DROPPING TO LESS THAN 1 NM AT TIMES ARE
POSSIBLE IN HEAVY RAIN. SPECIAL MARINE WARNINGS MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO DAMAGING WINDS...TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Aug 10, 3:34 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT SUN AUG 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     FLASH FLOOD      MOUNT PLEASANT          32.79N  79.86W
08/10/2014                   CHARLESTON         SC   SOCIAL MEDIA

            SEVERAL VEHICLES STALLED OUT IN DEEP WATER ON COLEMAN
            BLVD NEAR SEA ISLAND SHOPPING CENTER.

&&

EVENT NUMBER CHS1400943

MTE
Local storm report, Aug 10, 5:04 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT SUN AUG 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FLASH FLOOD      HANAHAN                 32.92N  80.00W
08/10/2014                   BERKELEY           SC   SOCIAL MEDIA

            YEAMANS HALL ROAD CLOSED AT MURRY DRIVE DUE TO HIGH
            WATER.

&&

EVENT NUMBER CHS1400944

MTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 9:11 PM EDTAreal Flood AdvisoryCHSCharleston94 min
Aug 10, 3:02 AM EDTCoastal Flood AdvisoryCHS21 hr
Aug 10, 3:15 AM EDTFlash Flood WatchCHSAllendale, Berkeley, Colleton, Dorchester, Hampton35 hr
Aug 10, 3:53 AM EDTSpecial Marine WarningCHS67 min
Aug 10, 1:17 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston3 hr
Aug 10, 2:05 PM EDTFlash Flood WarningCHSBerkeley, Charleston3 hr
Aug 10, 4:15 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton, Dorchester90 min
Aug 10, 4:37 PM EDTSpecial Marine WarningCHS113 min
Aug 10, 5:36 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper3 hr
Aug 10, 5:48 PM EDTAreal Flood AdvisoryCHSBeaufort87 min
Aug 10, 5:48 PM EDTFlash Flood WarningCHSJasper3 hr
Aug 10, 6:18 PM EDTAreal Flood AdvisoryCHSColleton, Hampton3 hr
Aug 10, 6:27 PM EDTSpecial Weather StatementCHSBeaufort63 min
Aug 10, 6:59 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper3 hr
Aug 10, 7:51 PM EDTAreal Flood AdvisoryCHSAllendale, Hampton, Jasper114 min

Nearby

Flash Flood Warnings in South Carolina, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.